What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 25, 1:42 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 25, 1:42 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
242 PM CDT Tue Sep 25 2018
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Wednesday
Issued at 241 PM CDT Tue Sep 25 2018
The latest RAP analysis and satellite/radar imagery show a cold
front extending from around Marinette to Wautoma early this
afternoon. Partial clearing over northeast WI has allowed some
instability to develop up to the 600-1000 j/kg range. Meanwhile,
a shortwave trough over Minnesota, and associated surface low over
Iowa continue to push an area of showers and storms to the
northeast and across southwest Wisconsin. This area of
precipitation remains on track to pass over the area from mid-
afternoon through the evening. Given the instability over east-
central WI, concern remains for a few strong storms to develop,
mainly from about 21-00z time period. The main threat will likely
be strong, gusty winds from any storms.
Tonight...Cold front, and weak surface low, will be departing over
central Lake Michigan at the start of the period. Although the
potential for strong storms will likely have passed on to the
east by 00z, deformation showers and a few embedded storms are
expected to continue across the region through the evening before
exiting northeast WI shortly after midnight. Partial clearing is
possible overnight, mainly over central and east- central WI, but
additional cloud cover from a trailing shortwave will approach
late. With gusty northwest winds developing behind the front, lows
will fall back into the 40s at most locations.
Wednesday...Upper troughing will be moving across the region.
Progged soundings indicate the thermal profile will be supportive
of an ample cu field developing at locations that clear overnight.
With a breezy west wind and scattered to broken cloud cover, temps
will range from the mid 50s north to low 60s south.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 241 PM CDT Tue Sep 25 2018
Another cold front is forecast to arrive late Wednesday night
into Thursday, along with the next chance of showers. Models show
little instability with this system, so will hold off on any
mention of thunder at this time. Drier weather is anticipated
Thursday night, but a short-wave trof and secondary cold front
could bring scattered showers on Friday.
Canadian high pressure is expected to be the dominant weather
feature over the weekend, and the 00z ECMWF would suggest that
the high would keep mainly dry conditions in place through Sunday
morning. The GFS is dry Friday night into Saturday, but quickly
shifts the Canadian high east on Saturday night, allowing showers
to develop due to increasing WAA/isentropic lift.
An unseasonably cool air mass will arrive Friday night, with
850 mb temperatures dropping to -5 to -6 C over north central WI
by Saturday morning. Will need to keep an eye on Friday night and
Saturday night, as forecast lows are cold enough to be concerned
about frost potential. However, sky cover and wind will play a
significant role in whether or not frost forms, and it is too far
out to ascertain those details.
A significant isentropic lift/overrunning event is possible
across the forecast area from Sunday night into Monday night.
There may be enough elevated instability to support thunderstorm
development, especially over the south half of the forecast area.
This is shaping up as a potentially very wet period.
Temperatures should be near normal on Thursday, drop below normal
over the weekend, then recover to near normal early in the work
week.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1123 AM CDT Tue Sep 25 2018
Scattered to overcast mvfr/ifr cigs continue along a cold front,
currently positioned from near Marinette to Wautoma late this
morning. Area of showers and storms over Minnesota and Iowa will
move across the taf sites this afternoon and evening. The best
chance for thunderstorms will be at the eastern WI TAF sites late
this afternoon and early this evening. Winds will shift from the
south, to the west then northwest at the front passes.
Cigs will likely stay in the low end mvfr range or high end ifr
range tonight behind the front. Some clearing is possible over
central and northeast WI late, though confidence is relatively
low. Low clouds should evolve into a cu field by late morning on
Wednesday.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....MPC
LONG TERM......Kieckbusch
AVIATION.......MPC
Hazardous weather outlook, Sep 25, 1:45 PM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Green Bay WI
245 PM CDT Tue Sep 25 2018
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
245 PM CDT Tue Sep 25 2018
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
There is a chance of thunderstorms through mid-evening, mainly
over eastern Wisconsin. A marginal risk of severe thunderstorms
with damaging winds and small hail exists south of a line from
Wautoma to Sturgeon Bay.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Persons with agricultural interests should be alert to the
possibility of frost Friday night and Saturday night. Temperatures
are forecast to be cold enough for frost development across
northern and central Wisconsin. Cloud cover and winds will play a
significant role in whether or not frost forms. It is still too
early to ascertain those details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed through mid-evening over east-
central Wisconsin.
LMZ521-522-541>543-261945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
245 PM CDT Tue Sep 25 2018
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
There is a chance of thunderstorms through mid-evening. A few
strong storms are possible, mainly south of Sturgeon Bay.
Areas of fog will reduce visibilities under a mile at times along
the Lake Michigan shoreline through early this evening.
A small craft advisory has been issued tonight into early
Wednesday, due to gusty northwest winds. The strongest gusts are
expected near Deaths Door.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Conditions hazardous to small craft may occur on the bay and lake
late Wednesday night into Thursday evening, due to strong
southwest winds and building waves.
MPC/Kieckbusch
In the hours before
Special weather statement, Sep 25, 3:24 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
424 PM CDT TUE SEP 25 2018
WIZ050-252215-
Manitowoc WI-
424 PM CDT TUE SEP 25 2018
...SPECIAL WEATHER STATEMENT FOR MANITOWOC COUNTY...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, or 9 miles north of Howards Grove, moving northeast at 15
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Manitowoc, Cleveland, Two Rivers, Newton, Spring Valley, Francis
Creek, Clover, Kellners Corners, Silver Lake College and Shoto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4391 8791 4421 8772 4413 8752 4406 8760
4390 8769 4389 8786
TIME...MOT...LOC 2123Z 210DEG 12KT 4396 8778
MPCSpecial weather statement, Sep 25, 3:31 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
431 PM CDT TUE SEP 25 2018
WIZ031-038-039-048-049-252215-
Calumet WI-Shawano WI-Outagamie WI-Winnebago WI-Brown WI-
431 PM CDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...CALUMET...EASTERN
WINNEBAGO...EASTERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES UNTIL 515
PM CDT...
At 430 PM CDT, Doppler radar was tracking showers and thunderstorms
along a line extending from near Pulaski to Oshkosh. Movement was
east at 30 mph.
Winds up to 40 mph will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Bay Shore Park, Menasha, Kaukauna, Little Chute,
Kimberly, Chilton, Pulaski and Brillion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 8848 4465 8837 4467 8822 4468 8799
4471 8799 4472 8791 4463 8793 4468 8781
4475 8775 4476 8769 4465 8776 4433 8777
4433 8789 4424 8789 4424 8804 4389 8804
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2130Z 264DEG 27KT 4459 8828 4361 8842
MPCSpecial weather statement, Sep 25, 3:37 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
437 PM CDT TUE SEP 25 2018
WIZ050-252215-
Manitowoc WI-
437 PM CDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MANITOWOC COUNTY UNTIL
515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manitowoc, Two Creeks, Two Rivers, Newton, Mishicot, Clover, Kellners
Corners, Silver Lake College, Point Beach State Park and Newtonberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4403 8782 4433 8758 4433 8754 4441 8751
4441 8745 4432 8748 4418 8745 4407 8759
4395 8766
TIME...MOT...LOC 2137Z 209DEG 29KT 4407 8772
MPC